Alert archive / Texas / River Flood Warnings in 2017
River Flood Warning 4, NWS Shreveport, LA
NWS Shreveport, LA issued this river flood warning at Jan 18, 2017, 1:52 PM CST for Anderson County, Cherokee County, Houston County, Texas. It took effect at Jan 19, 2017, 8:00 AM CST. It was in force for 3 days.
The area
The outline as issued.
The facts
- Issued
- Jan 18, 2017, 1:52 PM CST (19:52 UTC)
- In effect from
- Jan 19, 2017, 8:00 AM CST
- Expired
- Jan 22, 2017, 10:05 AM CST
- In force
- 3 days
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Anderson County, TX, Cherokee County, TX, Houston County, TX
The radar
The Shreveport radar (KSHV), 163 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Neches River near Neches (NCST2). The gauge peaked at 13.27 ft at Jan 20, 2017, 8:00 AM CST.
- Action stage
- 11.5 ft
- Minor stage
- 12 ft
- Moderate stage
- 18 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08032000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
639 WGUS44 KSHV 181953 FLWSHV BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 152 PM CST WED JAN 18 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && TXC001-073-225-191952- /O.NEW.KSHV.FL.W.0004.170119T1400Z-000000T0000Z/ /NCST2.1.ER.170119T1400Z.170119T1800Z.000000T0000Z.NO/ 152 PM CST WED JAN 18 2017 The National Weather Service in Shreveport has issued a * FLOOD WARNING FOR the Neches River Near Neches, Texas. * FROM THURSDAY MORNING UNTIL FURTHER NOTICE...or until the warning is cancelled. * At 130 PM Wednesday The stage was 9.4 feet. * Minor flooding is forecast. * Flood stage is 12 feet. * Forecast...Rise above flood stage by Thursday morning and continue to rise to near 12.2 feet by Sunday morning. * Impact...Minor lowland flooding. && LAT...LON 3205 9551 3167 9524 3166 9537 3180 9544 3188 9548 $$ VIII.
4 follow-up statements
817 WGUS84 KSHV 191613 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1012 AM CST THU JAN 19 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && TXC001-073-225-201612- /O.EXT.KSHV.FL.W.0004.000000T0000Z-170124T0000Z/ /NCST2.1.ER.170119T1422Z.170119T1530Z.170123T0600Z.NO/ 1012 AM CST THU JAN 19 2017 ...The flood warning extended until Monday evening...The flood warning continues for the Neches River Near Neches, Texas. * UNTIL MONDAY EVENING...or until the warning is cancelled. * At 930 AM Thursday The stage was 12.1 feet. * Minor flooding is occurring and minor flooding is forecast. * Flood stage is 12 feet. * Forecast...Expect little change to slight rises through Friday morning as the river crests just silghtly above flood stage. * Impact...at 12.0 feet...Expect minor lowland flooding of the heavily wooded floodplain. Ranchers that may have livestock and equipment in the river bottoms should move them to higher ground. Expect minor flooding of the boat ramp. && LAT...LON 3205 9551 3167 9524 3166 9537 3180 9544 3188 9548 $$ TXC005-225-373-455-457-201611- /O.EXT.KSHV.FL.W.0006.170119T1610Z-170121T2200Z/ /DIBT2.1.ER.170119T1507Z.170120T0600Z.170121T0400Z.NO/ 1012 AM CST THU JAN 19 2017 The flood warning continues for the Neches River Near Diboll, Texas. * FROM THIS MORNING TO SATURDAY AFTERNOON...or until the warning is cancelled. * At 915 AM Thursday The stage was 12.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 12 feet. * Forecast...The river will continue rising to near 12.5 feet by Friday morning. The river will fall below flood stage Friday late evening. * Impact...at 12.0 feet...Minor lowland flooding occurs. Expect flooded boat ramps and trails. && LAT...LON 3138 9492 3107 9455 3103 9459 3111 9485 3136 9500 $$ VIII.
970 WGUS84 KSHV 201553 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 953 AM CST FRI JAN 20 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && TXC001-073-225-211553- /O.EXT.KSHV.FL.W.0004.000000T0000Z-170122T1930Z/ /NCST2.1.ER.170119T1422Z.170120T1800Z.170122T0130Z.NO/ 953 AM CST FRI JAN 20 2017 The flood warning continues for the Neches River Near Neches, Texas. * UNTIL SUNDAY AFTERNOON...or until the warning is cancelled. * At 930 AM Friday The stage was 13.3 feet. * Minor flooding is occurring and minor flooding is forecast. * Flood stage is 12 feet. * Forecast...Expect little change through this Friday afternoon as the Neches River crests near 13.3 feet. The river will then fall below flood stage during Saturday evening. * Impact...at 14.0 feet...Minor lowland flooding. Move livestock and equipment to higher ground away from the river. && LAT...LON 3205 9551 3167 9524 3166 9537 3180 9544 3188 9548 $$ TXC005-225-373-455-457-211552- /O.EXT.KSHV.FL.W.0006.000000T0000Z-170122T1600Z/ /DIBT2.1.ER.170119T1507Z.170120T1800Z.170121T2200Z.NO/ 953 AM CST FRI JAN 20 2017 ...The flood warning extended until Sunday morning...The flood warning continues for the Neches River Near Diboll, Texas. * UNTIL SUNDAY MORNING...or until the warning is cancelled. * At 915 AM Friday The stage was 13.9 feet. * Minor flooding is occurring and minor flooding is forecast. * Flood stage is 12 feet. * Forecast... Expect little change throughout this Friday as the Neches River crests near 13.9 feet. Also the river will fall below flood stage during Saturday afternoon. * Impact...at 12.0 feet...Minor lowland flooding occurs. Expect flooded boat ramps and trails. && LAT...LON 3138 9492 3107 9455 3103 9459 3111 9485 3136 9500 $$ VIII.
780 WGUS84 KSHV 211443 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 843 AM CST SAT JAN 21 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && TXC001-073-225-221443- /O.EXT.KSHV.FL.W.0004.000000T0000Z-170123T0300Z/ /NCST2.1.ER.170119T1422Z.170120T1545Z.170122T0900Z.NO/ 843 AM CST SAT JAN 21 2017 ...The flood warning extended until Sunday evening...The flood warning continues for the Neches River Near Neches. * UNTIL SUNDAY EVENING...or until the warning is cancelled. * At 7:30 AM Saturday The stage was 12.9 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 12.0 feet. * Forecast...The river will continue to fall to below flood stage by early tomorrow. * Impact...at 12.0 feet...Expect minor lowland flooding of the heavily wooded floodplain. Ranchers that may have livestock and equipment in the river bottoms should move them to higher ground. Expect minor flooding of the boat ramp. && LAT...LON 3205 9551 3167 9524 3166 9537 3180 9544 3188 9548 $$ TXC005-225-373-455-457-221442- /O.EXT.KSHV.FL.W.0006.000000T0000Z-170123T1200Z/ /DIBT2.1.ER.170119T1507Z.170120T1530Z.170122T1800Z.NO/ 843 AM CST SAT JAN 21 2017 ...The flood warning extended until Monday morning...The flood warning continues for the Neches River Near Diboll. * UNTIL MONDAY MORNING...or until the warning is cancelled. * At 8:15 AM Saturday The stage was 13.4 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 12.0 feet. * Forecast...The river will continue to fall to below flood stage by tomorrow early afternoon. * Impact...at 12.0 feet...Minor lowland flooding occurs. Expect flooded boat ramps and trails. && LAT...LON 3138 9492 3107 9455 3103 9459 3111 9485 3136 9500 $$ 25
752 WGUS84 KSHV 221605 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1005 AM CST SUN JAN 22 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && TXC001-073-225-221635- /O.CAN.KSHV.FL.W.0004.000000T0000Z-170123T0300Z/ /NCST2.1.ER.170119T1422Z.170120T1545Z.170122T1300Z.NO/ 1005 AM CST SUN JAN 22 2017 The flood warning is cancelled for the Neches River Near Neches. * At 9:30 AM Sunday The stage was 11.9 feet. * Fell below flood stage at 7:00 AM Sunday. * Flood stage is 12.0 feet. * Forecast...The river will continue to fall to 11.3 feet by tomorrow morning. * Impact...at 12.0 feet...Expect minor lowland flooding of the heavily wooded floodplain. Ranchers that may have livestock and equipment in the river bottoms should move them to higher ground. Expect minor flooding of the boat ramp. && LAT...LON 3205 9551 3167 9524 3166 9537 3180 9544 3188 9548 $$ 25
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Jan 18, 12:33 PM CST, 1 hour 19 minutes earlier.
Area forecast discussion, Jan 18, 12:33 PM CST, 1 hour 19 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 1233 PM CST Wed Jan 18 2017 .AVIATION... Large area of convection will continue to move across the area this aftn, and will likely bring LIFR vsbys/cigs as well as a few isold embedded tstms. This will continue intermittently through the overnight hours for most sites, with KTYR/KTXK possibly even bcmg VFR before the end of the 18Z TAF pd. /12/ && .PREV DISCUSSION... /issued 1048 AM CST Wed Jan 18 2017/ DISCUSSION... Rain will persist thru the day as weak sfc low moves into ne TX. Increased pops across se cwa to categorical as it appears heaviest rain will begin to track across that area by later today. Lowered temps this aftn across most of the area as morning temps have remained near steady in thick clouds, rain, and lgt ne winds. As sfc low moves ne, se winds over gulf will begin to shift north, such that some portions of mainly north LA may see steady or possibly rising temps overnight./VII/. PREV DISCUSSION... /issued 447 AM CST Wed Jan 18 2017/ Corrected rainfall amounts through 00z Thursday... A large area of rain and isolated thunderstorms continues to spread northeast across the CWA as an upper trough over Colorado moves into the Plains. Additional development is already occurring to the southwest in Central Texas, and this activity will move northeast and into our area later today. Southwesterly flow aloft also continues to provide a rich source of deep layer moisture, and PW values are well over 1 inch. Rain will continue for most locations for most of the next 24 hours. Locally heavy rainfall will be possible at times, especially across Texas and Louisiana south of Interstate 20. A widespread flooding threat is not anticipated, however, isolated and localized flooding could be an issue. The bulk of the precipitation should begin to shift eastward and should begin to diminish across Southeast Oklahoma and portions of East Texas by noon Thursday as the upper trough lifts north. Most of the rain should be completely east of the CWA by Thursday evening. Additional rainfall amounts of one to three inches are possible through 00z Friday southeast of a line from Jacksonville, TX to Prescott, AR. Dry weather is expected for most of Friday, but a lead shortwave trough ahead of another potent upper level system will bring chances for convection back to the area for Friday evening and continuing into Saturday. The more robust upper trough will dive southeast across the Southern Plains and towards the Southeast CONUS by Saturday evening. Rapid lee cyclogenesis will occur and a strong surface low and cold front will move into the region ahead of the trough. Scattered convection should develop along the front Saturday night and move through the area by noon Sunday, although some wrap-around precip may linger across portions of the area north of Interstate 20. The dynamics with this system are quite strong, and severe weather cannot be ruled out, especially given the steep lapse rates progged by the medium range models. Any lingering rain should finally exit the area by midday Monday. Shortwave ridging should bring dry weather back to the region for the start of next week, but a longwave trough move across the country could bring more rain chances by midweek. /09/ && .PRELIMINARY POINT TEMPS/POPS... SHV 57 54 68 55 / 100 80 40 10 MLU 57 53 67 55 / 90 80 80 10 DEQ 52 47 62 47 / 60 50 30 10 TXK 53 49 62 53 / 90 60 30 10 ELD 53 49 63 52 / 80 80 60 10 TYR 52 49 68 53 / 100 50 20 0 GGG 55 51 68 54 / 100 60 30 10 LFK 59 55 70 55 / 100 70 40 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 12
Hazardous weather outlook, Jan 18, 12:00 PM CST, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST WED JAN 18 2017 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-191800- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1200 PM CST WED JAN 18 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... WIDESPREAD RAIN AND ISOLATED THUNDERSTORMS WILL CONTINUE ACROSS THE AREA TODAY AND TONIGHT. SOME OF THE STRONGER STORMS COULD PRODUCE GUSTY WINDS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE WHICH COULD LEAD TO ISOLATED AND LOCALIZED FLOODING. HOWEVER...NO WIDESPREAD SEVERE WEATHER THREAT IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... WIDESPREAD RAIN AND SCATTERED THUNDERSTORMS WILL CONTINUE INTO THURSDAY BEFORE DIMINISHING FROM WEST TO EAST DURING THURSDAY AFTERNOON. THE STRONGEST STORMS COULD PRODUCE GUSTY WINDS. RAINFALL MAY BE LOCALLY HEAVY AT TIMES. ADDITIONAL RAINFALL AMOUNTS THROUGH THURSDAY EVENING COULD BE AS HIGH AS ONE TO THREE INCHES SOUTHEAST OF A LINE FROM JACKSONVILLE TEXAS TO PRESCOTT ARKANSAS. THUNDERSTORMS WILL BE POSSIBLE LATE FRIDAY THROUGH EARLY MONDAY AS ANOTHER SERIES OF UPPER LEVEL TROUGHS MOVE AFFECT THE REGION. A FEW STORMS COULD BE SEVERE LATE SATURDAY AND INTO SUNDAY AS THE STRONGER UPPER TROUGH AND COLD FRONT MOVE ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. VII
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 18, 9:55 AM CST | River Flood Warning | SHV | Nacogdoches, Rusk, San Augustine, Shelby | 7 days |
| Jan 18, 10:19 AM CST | River Flood Warning | SHV | Gregg | 4 days |
| Jan 18, 1:51 PM CST | River Flood Warning | SHV | Smith, Wood | 5 days |
Nearby
River Flood Warnings in Texas, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.